MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 87013
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the driver was being used to remove previously implanted hardware when the tip broke off into the set screw.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3243.Investigation conclusions: 18, 61.Device evaluation: visual inspection confirms that the distal tip of the instrument is damaged.This failure is due to unintended use of the device.This driver is meant to insert or adjust screws.The driver in this complaint was used to remove hardware.Use in this manner can result in forces greater than those in which the instrument is designed for.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this event.Labeling review: warnings: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key21754429
Report Number2027467-2025-00042
Device Sequence Number13302526
Product Code HXX
UDI-Device Identifier00844856069589
UDI-Public(01)00844856069589(10)7746206
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87013
Device Catalogue Number87013
Device Lot Number7746206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown